Arkansas, 2011Flooding in Arkansas, April 29 to 30, 2011
April 29 to 30, 2011 · NWS LZK · 4 events in 4 counties and zones
Very heavy rainfall across northern and central Arkansas caused the White River to rise above flood stage late in the month. While the flooding was minor in the month of April, flooding persisted into the month of May where historic river levels were seen.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- $200,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rainfall across northern and central Arkansas caused the White River to rise above flood stage late in the month. While the flooding was minor in the month of April, flooding persisted into the month of May where historic river levels were seen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 9:45 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 29, 9:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 PM CDT FRI APR 29 2011
.AVIATION...
A MOSTLY CLEAR SKY IS EXPECTED OVERNIGHT...WITH PERHAPS A FEW HIGH
CLOUDS. LOW LEVEL WIND SHEAR WILL BE NOTED AFTER 06Z...WITH
SOUTH WINDS AT 45 TO 55 KNOTS AROUND 2000 FEET THROUGH AT
LEAST 14Z.
CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES
FROM THE PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP IN THE AFTERNOON...MAINLY IN THE NORTHWEST HALF
OF THE STATE. CLOUDS MAY THICKEN ENOUGH FOR SOME MVFR CEILINGS
NORTH/WEST OF LITTLE ROCK. VFR CONDITIONS SHOULD CONTINUE
FARTHER SOUTH/EAST.
WINDS WILL BE SOUTH/SOUTHEAST AT 7 TO 14 MPH TONIGHT...WITH
GUSTS UP TO 25 MPH IN THE NORTHWEST. SOUTHERLY WINDS AT 12 TO 18
MPH AND GUSTS TO 30 MPH ARE EXPECTED ON SATURDAY. (46)
&&
.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE REMAIN FLOODING POTENTIAL OVER
THE WEEKEND AND INTO EARLY NEXT WEEK WITH POSSIBLE HEAVY RAIN DUE
TO A POSSIBLE STALLED FRONTAL BOUNDARY OVER AR. THEN RISK OF
SEVERE STORMS SATURDAY EVENING TO EARLY OVERNIGHT...THEN AGAIN
SUNDAY.
THE SURFACE HIGH PRESSURE RIDGE HAS MOVED EAST AND A SOUTH WIND
FLOW HAS RETURNED TO AR. ONLY AREAS THAT IT HAS BEEN ELEVATED ARE
IN NW. FLOODING CONCERN CONTINUES ACROSS THE STATE WITH MANY
RIVERS IN FLOOD STAGE AND VERY SATURATED GROUND. TEMPS HAVE BEEN
AROUND NORMAL VALUES TODAY WITH THE UPPER RIDGE OVER THE REGION.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MODELS ARE OVERALL CONSISTENT WITH FORECASTING A COLD FRONT TO SAG
INTO AR LATE SATURDAY AND SLOWLY SAG SE OR BECOME NEARLY
STATIONARY. THE UPPER LOW IS WELL TO THE NORTH...WHILE THE UPPER
PATTERN AGAIN BECOMES NEARLY PARALLEL TO THE FRONT. THIS WILL
AGAIN SET UP A 48 HOUR PERIOD OF SHOWERS AND THUNDERSTORMS OVER
THE STATE...WITH THE POTENTIAL FOR HEAVY RAINFALL AND A SLIGHT
CHANCE OF STRONG TO SEVERE STORMS THROUGH LATE SATURDAY TO MONDAY.
FLASH FLOOD WATCH TO BE ISSUED NEXT 24 HRS BASED ON THESE TRENDS.
PRECIP WATER VALUES REACH AROUND 1.5 INCHES OR A BIT MORE OVER THE
WEEKEND...AND AS ENERGY MOVES OVER AR CONVECTION WITH HEAVY RAIN
WILL AGAIN BE SEEN. A WIDESPREAD 1 TO 3 INCHES IS LOOKING PROBABLE
AND HIGHER AMOUNTS OF 3 TO 5 INCHES IF THE BOUNDARY SLOWS OR
STALLS THROUGH MONDAY...BEFORE IT WASHES OUT OR DRIFTS SE OF AR.
THE SEVERE THREAT AT THIS TIME IS SLIGHT WITH THE USUAL
HAIL...WINDS AND POSSIBLE ISOLATED TORNADOES POSSIBLE MAINLY
SATURDAY EVENING INTO THE EARLY OVERNIGHT...AND AGAIN SUNDAY
AFTERNOON TO EVENING...DEPENDING ON UPPER LEVEL DYNAMICS. FACTORS
ARE MORE FOCUSED OVER SOUTHERN TO SOUTH CENTRAL AR DURING THE
PERIOD. RAIN CHANCES REMAIN IN THE FORECAST SUNDAY NIGHT AND ON
MONDAY.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
MODELS ARE HINTING AT STALLING THE COLD FRONT IN OR NEAR
SOUTHEAST ARKANSAS AT THE BEGINNING OF THE PERIOD. SHOWERS AND
THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING. AN UPPER LEVEL LOW
WILL MOVE ACROSS THE AREA LATE TUESDAY TO PUSH THE FRONT FURTHER
EAST. HIGH PRESSURE AND DRIER AIR WILL MOVE IN FOR WEDNESDAY AND
THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS
LATE THURSDAY FROM THE PLAINS. THIS WILL BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. HIGH PRESSURE AND
NORTHWEST FLOW ALOFT RETURNS FOR FRIDAY. BELOW NORMAL TEMPERATURES
ARE EXPECTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 54 76 59 63 / 10 50 70 80
CAMDEN AR 56 81 65 74 / 10 40 60 80
HARRISON AR 53 73 52 54 / 10 50 60 80
HOT SPRINGS AR 55 77 63 67 / 10 50 70 80
LITTLE ROCK AR 55 79 63 68 / 10 50 70 80
MONTICELLO AR 56 81 64 78 / 10 30 60 80
MOUNT IDA AR 56 75 62 64 / 10 50 70 80
MOUNTAIN HOME AR 54 75 54 57 / 10 50 60 80
NEWPORT AR 55 76 61 64 / 10 50 70 80
PINE BLUFF AR 56 80 64 73 / 10 40 60 80
RUSSELLVILLE AR 53 76 59 63 / 10 50 70 80
SEARCY AR 54 77 62 65 / 10 50 70 80
STUTTGART AR 56 78 63 71 / 10 40 60 80
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...59 / LONG TERM...51
Hazardous weather outlook, Apr 29, 4:00 AM CST, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 29 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING WILL CONTINUE WITH MAJOR FLOODING ON THE BLACK AND
WHITE RIVERS AND AT LEAST MINOR FLOODING ON MANY OTHER RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RIVER FLOODING WILL REMAIN A CONCERN HEADING INTO NEXT WEEK. THE
BLACK AND UPPER WHITE RIVERS ARE EXPECTED TO CREST IN THE COMING
DAYS...WITH THE OUACHITA AND LOWER WHITE RIVER CONTINUING TO RISE
BEFORE CRESTING SOMETIME NEXT WEEK.
MEANWHILE...A NEW STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS TO THE NATURAL STATE FROM LATE SATURDAY INTO
SUNDAY. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED
OUT.
LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN LATER THIS
WEEKEND AND EARLY NEXT WEEK. THE FRONTAL BOUNDARY IS FORECAST TO
STALL OUT JUST SOUTH OF ARKANSAS LATE IN THE WEEKEND. RAIN CHANCES
WILL LINGER INTO EARLY TUESDAY AS A SERIES OF LOW PRESSURE SYSTEMS
TRACK ALONG THE FRONT...BRINGING ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS TO THE STATE. MOST LOCATIONS CAN EXPECT TO SEE BETWEEN
ONE AND THREE INCHES OF RAIN THROUGH EARLY TUESDAY...INCREASING THE
POTENTIAL FOR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED LATE SATURDAY AFTERNOON AND
SATURDAY EVENING ACROSS MUCH OF THE AREA.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Flood, Woodruff
- When
- April 29, 10:35 PM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 3.42 mi NW of Mc Clelland to 2.57 mi NW of Mc Clelland
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.129, -91.449
Flood, White
- When
- April 29, 10:35 PM CST to April 30, 11:59 PM CST
- Where
- White County, 0.64 mi N of Georgetown to 1.37 mi ESE of Georgetown
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.129, -91.449
Flood, Prairie
- When
- April 30, 2:00 AM CST to 11:59 PM CST
- Where
- Prairie County, Des Arc to 2.87 mi ENE of Letchworth
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.970, -91.500
Flood, Monroe
- When
- April 30, 4:00 AM CST to 11:59 PM CST
- Where
- Monroe County, Clarendon to 1.61 mi SE of Clarendon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.680, -91.300
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Kansas, April 29, 20111 death · 2 injured · $25,000 · 51 kt wind · 9 events
- Wildfire and High Wind in Texas, April 29, 20111 injured · $110,000 · 59 kt wind · 5 events
- High Wind in New Mexico, April 29, 2011$1,000 · 64 kt wind · 10 events
- Blizzard and High Wind in Montana, April 29 to 30, 201158 kt wind · 10 events
- Winter Storm in Montana, April 29 to 30, 20116 events
- Winter Storm and Winter Weather in Colorado, April 29 to 30, 20116 events
- High Wind in Colorado, April 29, 201165 kt wind · 6 events
- Hail and Heavy Rain in Florida, April 29, 20111 in hail · 6 events
- Debris Flows in Puerto Rico, April 29, 20115 events
- Frost and Freeze in Colorado, April 29 to 30, 20114 events
- Winter Weather in Colorado, April 29 to 30, 20113 events
- High Wind in Texas, April 29 to 30, 201161 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302634, 302635, 302637, 302636.